MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CONSTRAINED TIBIAL ART SURFACE PROV LEFT EF +0 THICK; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. CONSTRAINED TIBIAL ART SURFACE PROV LEFT EF +0 THICK; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product exhibits signs of repeated use and a portion of the box feature has fractured off.Device history record (dhr) was reviewed and no discrepancies were found.Fractured tasps were analyzed by optical microscopy revealing hackle marks and river lines in the case of bending overload; and hackle marks, river lines and striations were found in the case of low cycle fatigue culminating in a bending overload failure type.In addition to the visual and optical microscopy analysis, a review of the dhf and dfmea was performed.Ongoing complaint monitoring confirms that the rate of instrument fracture is within the expected risk profile as specified in the dfmea.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the tasp was found to be fractured during routine inventory check.No patient involvement.

Brand Name
CONSTRAINED TIBIAL ART SURFACE PROV LEFT EF +0 THICK
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12728357
Report Number0001822565-2021-03159
Device Sequence Number16504062
Product Code MBH
UDI-Device Identifier00889024238954
UDI-Public(01)00889024238954(11)171031(10)63818406
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42517600505
Device Lot Number63818406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Initial Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1